Format

Send to

Choose Destination
Ugeskr Laeger. 1996 Jan 1;158(1):59-60.

[Angioneurotic edema in relation to therapeutic use of angiotensin-converting enzyme inhibitor].

[Article in Danish]

Author information

1
Odense Universitetshospital, øre-naese-halsafdeling F.

Abstract

Angioneurotic oedema secondary to angiotensin-converting enzyme (ACE) inhibitors is a rare condition, but it is a side effect which is likely to be seen more frequently because of the increased use of these drugs in the treatment of heart failure and hypertension. We report two cases which illustrate problems in the diagnosis and management of this life-threatening condition, and also demonstrate that angioedema re-occurs if the ACE inhibitor is not discontinued. If angioedema is suspected, therapy with any angiotensin converting-enzyme inhibitor should be discontinued promptly, respiratory distress should be treated appropriately, and subsequent therapy should be initiated with an agent from an alternative class of drugs.

PMID:
8560627
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center